Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Contemplating Treatment Interuption
Oct 10, 2001

I have been on the same three drugs (3-TC/Zerit/Crixivan) for nearly 5 years. Viral load has remained undetectable and CD-4 stabalized between 500-700. Twice I have stopped treatment for one month; both times after an increase in VL and decrease in T-cells, I returned to undetectable with T-cell rebound after 8 weeks. I think I am going to start a one month off two months on routine. What do you think? Tom LA

Response from Dr. Boyle

Well, I think that is risky. There is currently very limited data regarding that strategy, and what exists shows that that treatment interruption schedule is likely to lead to the development of resistance, especially if you are on drugs with low genetic barriers such as Epivir (lamivudine, 3TC). I would not recommend that you pursue that strategy at this time. If you are burning out on the regimen you are currently taking, an interruption with careful monitoring or changing to a simpler regimen would be a better strategy.



Previous
A Question on Dosage
Next
Re: Dosage Questions

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement